I'm curious, luv, why did your pdoc put you on Lamictal in the first place?? You must have had some indications of hypomania, there is no other reason to put you on it. Its AD effect doesn't work on non BPs depression. It can sometimes, rarely, cause hypomania in some BPs, but usually not immediately and at such a small dose. But hey, you may just react differently.
Whatever you do DO NOT QUIT YOUR MEDS! That is soooooo typical of BPs new to thier diagnosis. Of course I can't tell you if you are for sure, I don't know you, but your doc seemed to think so, there had to be something he either noticed about you or that you mentioned to get that initial diagnosis, docs don't usually just throw that around like candy; too serious. Although some lately seem to be overdiagnosing.
I would suggest you call your doctor today and tell him exactly how you feel and that it is so bad you want off of everything. I'm sure he wont give you the old "give it some time" line when he hears that.
I wish I could help more, your reaction is not typical of those meds. Maybe Dana can shed more light on it.
I could absolutely kiss you! Even if I am not BP, I get the feeling that you really get it - and that makes such a difference. Thank you so very much for taking in all of that information and processing it.
I have a call in to a doc who should call me back Monday to set up an appt. Wish me luck! I will definitely let you know what I find out. You deserve at LEAST that much.
I can not thank you both enough for your help, for listening, for trying to make sense of all of my craziness. I don't feel so much like I am wandering around in the dark, all alone now.
God bless you, and I'll keep you posted! Thank you again!
Just a quick update...
Got an appt. with a new doc. She's actually a nurse something or other. She can prescribe anti-depressants, but not things like Concerta or pain meds. But more importantly she does talk / behavior therapy. I see her Friday morning, so I will let you guys know how it goes. Thanks again for all your help!
Post Edited (luvmdo) : 9/19/2005 3:17:50 PM (GMT-6)
Thanks so much, Shannon! I sure will. I also saw on another thread that you are starting a new med. Best of wishes with that! You keep us posted, too!
P.S. I have been of the meds for 3 days now, and I feel a world's worth of better. The depression symptoms are still there, as always, but I am not nearly as mean and irritable as I was. So, again, from the bottom of my heart (and my children's and husband's, too, I'm sure) THANK YOU!
Post Edited (luvmdo) : 9/19/2005 6:05:22 PM (GMT-6)
You're more than welcome, sweetie. sometimes it's better to come to a BP forum, because everybody will listen and knows from experience what to look for. a 20 minute session with a stranger doesn't really give you that, they ask certain leading questions and that's why BP is soooooo commonly misdiagnosed. Either it's missed completely, labeled ADD or PTSD (sometimes they occur together tho) or diagnosed schitzophrenia. It's kind of hard to diagnose properly right away.
So, T minus 4 and counting!